Thyroid UK
89,081 members103,626 posts

Recieved new test results. Opinions please.

Received new results and doctor wants to speak to me on Monday so I'm trying to understand where I'm at. I am taking 50mcg Levo plus 75mcg T3 daily. Feeling okay(ish) but heavy leg muscles, tender feeling in soles of feet and very anxious. Any advice much appreciated.

serum free T3 level ..... 5.7 pmol/L (3.1 - 6.8)

serum free T4 level .... 8.6 pmol/L (12.0 - 22.0)

serum TSH level .... <0.02 mu/L (0.27 - 4.20)

12 Replies
oldestnewest

Stig5882,

TSH is suppressed because you are taking a high combined dose of Levothyroxine and T3. FT4 is below range because you are taking proportionally more T3 than Levothyroxine. FT3 is good. I imagine your GP wants to discuss either the suppressed TSH or low FT4.

You might feel less anxious if you reduce the T3 dose and increase the Levothyroxine dose.

4 likes
Reply

Hi Clutter, thank you so much for your reply I will now await the doctors call on Monday. :)

1 like
Reply

Your fT3 is unusually low for someone on 75 mcg L-T3, did you leave a long time between your last dose and taking the blood?

1 like
Reply

Hi jimh111, the test was 8.30am Monday and the last dose was taken 6am Saturday.

1 like
Reply

T3 has a 24 hour half life. Over 48 hours the real figure would have dropped by 75% although if you take your L-T3 twice daily it will have dropped 'on average' from an average of about 85% to 25%. So you will have to at least double your fT3 figure to get a very rough idea of what it really is.

If you take T3 containing medication twice daily it is best to have the blood taken five or six hours after your last dose. This will give a reasonably accurate result.

Anxiety could be from too much L-T3, I'd try a reduced dose and see how you go.

2 likes
Reply

Thank you so much for your advice it is much appreciated. I will decrease my T3 dose and see what happens.

Reply

I have a theory that when my t4 goes too low (or perhaps when it is falling, Idk, it is just a theory :-) ) I get spectacular anxiety. This is why I was unable to try t3-only treatment, I just couldn't bear the anxiety I had when decreasing levo. You could bump it a little and reduce t3 and see where you are.

You may already know this but just fyi 10mcg t3 is roughly equivalent to 30-50mcg t4 (knowing that should help w calculating reduction of one and increase of the other).

(Before editing I had accidentally reversed the order of the t3 and t4. Just to be clear, 10 t3 = 30-50 t4, not the reverse.)

Reply

Punctured bicycle.

You have that the wrong way round !

10 mcgs of T3 is roughly equivalent 30 to 50 mcgs of levo.

( depending on absorption)

1 like
Reply

Augh, sorry, I transposed the 3 and 4. Changing it now. Thanks for letting me know. :-)

Reply

Thanks for your reply, I reduced my T3 this morning from 75mcg to 50mcg and raised Levo from 50mcg to 100mcg and must admit I feel good and even managed to get out and wash my car this morning so here's hoping this continues.

1 like
Reply

Sounds like a result.

Keep an eye on it as you have raised your levo by a good whack and it will take time to build up in your system. You probably feel better immediately because the t3 will drop quickly but the levo will take some time to catch up so you may feel a bit tired in the next week or two. Equally if it was just the t3 (or dose in general) being too high that was getting you down you may feel great. :-)

1 like
Reply

Thank you, I am so grateful for all your help. xx

Reply

You may also like...